... count, well im tryin again now cold turkey, anyway the hardest part of the withdrawls for me for the most is severe chills an goosebumps, what homeremedy can i do to help this? Tryin to sleep also sucks for me, i have no medical insurance so anything prescribed is out of the question, any ideas fo me?
My adult daughter was addicted to xanax for two years. She spent over $50,000 on drugs for her and her boyfriend who introduced her to that clandestine life. She went cold turkey, and it was bad for a full week. Have someone by your side 24/7. You can do it. Accept the pain. When I talk to her now, she says peeps that "can't" do it, just don't "want" to do it. She said drugs makes whiners out of formerly successful, normal people. The only thing that helped her was getting away from that boyfriend and all of the drug users in her life. She now has a relationship w/a guy who knows her past, but he doesn't hold it against her. It's a terrible way of life. Pull yourselft up, and choose to live. This advice goes out to everyone out there who wants to stop. Get away from all drug abusers.
yes it is going to suck but everyday it will get better be carefull of dehydration even though it may go right through you and stay on this site and talk with people who have been through it (there are alot) i am taking suboxone but in a week (give or take a few days) you will be moving on and i will still be taking suboxone --- so really you are a better man than me good luck and take the advice from the first 2 answers and there will be more again good luck and hang in there
I couldn't disagree more with the first answer. There is much you can do to help aleviate the nasty wd symptoms. If you have diareha,vomiting,sweats, so bad, you may end up hospitalized from dehydration. There are many OTC meds you can try. ImodiumAD, Advil, and benadryl are a good place to start. Hot baths and showers often. When you start to feel you can hold food down, start with something light. Saltines, broth, and 7-up. Drink as much water and gatorade as possible. The more you urinate the quicker you will flush your system. The main thing is to keep hydrated and ease the symptoms as much as possible. Benadryl can help with sleep at night. You are not the first to go through this. There are several members who have successfully quit cold turkey. I'm sure you will get much better advice from those who have been there. I do agree it is easier to taper down over time.
But since this is not an option, we can only offer tips on what may help and support. Try to stay strong and get to the store while you still have the energY. It's only a matter of time before you start to feel better. My best wishes for a speedy recovery! chris
Hi glennyc, You might want to google The Thomas Recipe for over the counter meds that you may need while in WD. Benadryl worked well for me to get a few hours of sleep at first. Just keep in mind that this too shall pass!
Also google Post Acute Withdrawal Syndrome, this will explain what is happening to your brain when opiate cessation begins. Keep in mind that PAWS does not last forever!
I did a cold turkey off of prescribed OxyContin almost a year ago. It isn't going to be easy, but things worth doing are usually not easily gotten.
It would help us if you gave more info, ie; how much were you taking, what were you taking (oxy, perc's, heroin) and for how long, and were you ingesting opiates, or smoking it?
Wishing you all the best!
I agree with the other post. Get ready for the chills,shakes,nausea,the sh*ts,and all that jazz.I am in the process of detox myself but I have medicaid and I'm in a medical facilty. I said it once and I'll say it again...
getting clean isnt just about detox,it's a complete life change.New friends,new apartment, new neighborhood and maybe even new family.My family enabled me something awful.The only way to get clean is to make up your mind in your own time that you're sick of being sick and just do it(with or without insurance)or you come deathly close to losing something or someone in your life you just can't live without.if you dont have insurance go to the nearest county hospital.the hardest part about getting clean is the emotional toll it takes on a person(and of course the pain)but the emotional toll is worse in my book.you have to dig deep to find out why you started using.Was it a horrible childhood?an abusive parent?spoiled rich kid that was trying to be in the in crowd?pregnant at 16?Drugs are a crutch,they are your best friend,they keep you company.addicts are people that are lonely and insecure with low self-esteems.The drugs make us feel they way we wish we could without taking the drugs.They give us strength.sorry to ramble on.As far as something to help the wd's,here are some ideas... you're not going to be able to sit still anyway so take that energy and try to keep yourself busy.Clean,do dishes,do laundry.You can also take the relaxation route,Take a warm bubble-bath,drink some hot tea or cocoa.I know how it feels.You have the energy to get up and go buy someone's script but you don't want to wash the dishes.you want to curl up in to a ball until the pain goes away but you can't sleep.I wish you all the luck and send you strength.I hope this helps a little.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Jun 2010 • 2 answers
Posted 29 Jun 2010 • 6 answers
Opiate Dependence - My husband is an addict. I am so lost. 10 years and 3 kids, a house, a buisness?
Posted 1 Feb 2011 • 19 answers
Posted 2 Feb 2011 • 7 answers
Posted 10 Oct 2011 • 7 answers